Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
195 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Atorvastatin cause anxiety or depression?

Hello Dr. Rynne. Does Atorvastatin cause anxiety or depression? Also, my husband takes that (Atorvastatin 10 mg 1x daily) along with Metformin 1,000MG in AM, 500 during the day and 1,000MG in the evening (so a total of 2,500MG daily) and Invokana 150MG (he breaks up the 300MG tablet) 1x daily. He is experiencing anxiety and depression. He is very nervous. I saw on Mayoclinic and WebMD that the 2 diabetes meds have a lesser side effect of anxiety. I am thinking that maybe the combined drugs are? Or maybe I am looking at older information and they have more incidents? What may I read to learn more?
Wed, 21 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello,

A most common side effect of atorvastatin is muscle weakness. Some study trails have reported the association of neurologic problems with atorvastatin, but it's not more frequent. There is no effect on the combined use of atorvastatin and metformin, in fact, it further helps to protect the liver in type 2 diabetes, a study trial also concluded it. And it also has no interactions with canagliflozin (ivokana). There is less possibility of depression and anxiety due to statins. You need to exclude other personal causes for anxiety and depression. Most of the online forums also display the least common side effect of a drug which creates panic to the people reading it. First, exclude other causes for anxiety and depression. If it troubles you more, I recommend you to consult a psychiatrist.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shakeel Khan
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i have been feelng low and crying a lot as i live in turkey we have to pay for health care so went to the chemist for tablets which are cipram took...